Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 20, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 16, 2008, 12:30 PM CST for 10 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 12:30 PM CST (18:30 UTC)
- Expired
- Feb 16, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Wakulla County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 48 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 161830 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 130 PM EST SAT FEB 16 2008 ...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...LOW LEVEL MOISTURE WILL INCREASE TONIGHT...WITH THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT AS A STRONG COLD FRONT MOVES EAST ACROSS THE AREA. SOME OF THE STORMS MAY BE SEVERE. STRONG TRANSPORT WINDS WILL CREATE HIGH DISPERSIONS ON SUNDAY. COOLER AND MUCH DRIER AIR WILL RETURN FOR EARLY NEXT WEEK WHEN RED FLAG CONDITIONS WILL BE POSSIBLE. FLZ009>013-016>019-026-027-170000- /O.NEW.KTAE.FW.W.0020.080216T1830Z-080217T0000Z/ HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON-JEFFERSON- MADISON-LIBERTY-WAKULLA- 130 PM EST SAT FEB 16 2008 /1230 PM CST SAT FEB 16 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 16, 9:00 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 16, 9:00 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EST SAT FEB 16 2008 .DISCUSSION... THE 13 UTC REGIONAL SURFACE ANALYSIS SHOWED A 1024 MB HIGH CENTERED ALONG THE SOUTHEAST GA COAST...A WEAK QUASI-STATIONARY FRONT ACROSS NORTH GA AND AL...AND A COMPLEX FRONTAL SYSTEM (ACCOMPANIED BY SHOWERS AND THUNDERSTORMS) OVER TX. LOCAL RADARS SHOWED PATCHES OF LIGHT RAIN OVER SOUTHWEST AL...AND WE EXPECT MOST OF THIS RAIN TO EITHER DISSIPATE OR MOVE JUST NORTH OF OUR FORECAST AREA DURING THE DAY. THE EARLY MORNING FORECAST PACKAGE IS ON TRACK AND ONLY A MINOR UPDATES WERE MADE TO REFLECT RECENT OBSERVATIONS. && .AVIATION... VFR CONDITIONS ARE EXPECTED AT THE TERMINALS FOR THE MAJORITY OF THE TAF PERIOD. MID/HIGH LEVEL CLOUDS WILL TRANSLATE WEST TO EAST ACROSS THE AREA THROUGH THIS EVENING. WINDS WILL BE LIGHT FROM THE EAST OR SOUTHEAST. CONDITIONS WILL DETERIORATE OVERNIGHT THROUGH SUNDAY WITH MVFR CEILINGS ACROSS THE AREA AND VSBY REDUCTIONS IN SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...BARRY REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Feb 16, 3:08 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 408 AM EST SAT FEB 16 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-171100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 408 AM EST SAT FEB 16 2008 /308 AM CST SAT FEB 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FAIR AND WARM DAY IS EXPECTED ACROSS THE REGION TODAY WITH HIGH TEMPERATURES REACHING THE LOWER TO MID 70S UNDER PARTLY CLOUDY SKIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION ON SUNDAY AFTERNOON AND EVENING... A DEVELOPING LOW PRESSURE SYSTEM IN THE SOUTHWEST U.S. WILL HEAD EASTWARD TODAY BEFORE TURNING OFF TO THE NORTHEAST THEN NORTH- NORTHEAST TONIGHT AND SUNDAY...ULTIMATELY REACHING THE GREAT LAKES. THIS SYSTEM WILL BRING ITS TRAILING COLD FRONT NEAR THE REGION LATE ON SUNDAY...WITH A POTENTIAL SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS DEVELOPING OUT AHEAD OF IT. SURFACE BASED INSTABILITY AND LOW LEVEL WIND SHEAR ARE EXPECTED TO BE FAVORABLE FOR SEVERE WEATHER...WHILE UPPER LEVEL DYNAMICS WILL BE WEAKENING AS THE SQUALL LINE MOVES THROUGH THE REGION. ANY REMAINING SHOWERS AND STORMS SHOULD END ON MONDAY MORNING...WITH HIGH PRESSURE AND COOLER AND DRIER CONDITIONS RETURNING FOR THE BEGINNING OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT ACTIVATION MAY BE REQUESTED ON SUNDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.